Medical Question #61

MEDICAL ADVICE FROM

DR. ANN BEAUMONT


Q: I am a middle aged male who enjoys dressing for pleasure, which involves corsets, heels and rubber or lycra.  I've noticed that AFTER taking  off  a corset I develop a sharp lower right back pain. When the corset  is on it feels great, it's when I take it off after wearing it for say an  hour or two (I've never noticed on wearing times less than 45 minutes), that I develop the pain.  It doesn't start immediately after taking it off,  usually several hours later. It usually last for a day or two, and it isn't debilitating.  I haven't noticed any  problem when wearing a waist cincher, just an underbust corset that goes  onto the pelvic region, made of black latex with boning and back lacing, designed for a  woman.  Any ideas as to why the pain takes several hours to start  afterward and any ideas as to how to prevent this from happening. (Other  than the obvious, stop wearing a corset).  --- R.S.  (6/11/06)

A: It is possible that the corset is not properly fitted to your torso and is causing unnatural muscle tension. This would explain the delayed onset after the muscle is called back into action after removal of the corset. One way to determine the location of the muscle stress is to relax the lacing below the waist, by allowing the lacing gap to widen towards the lower edge of the corset. This will help in maintaining the natural muscle tension of the lower groups.

In general the tension below the waist should reduce towards the lower edge. In addition, the stays in the back of the corset should be strong enough to provide a smooth slightly inward curving line in the back. The gap should also not be too large, as it can occur that the eyelet stays become positioned too far out on the back muscles, in particular where the muscles join the pelvic bone. If pressure is placed there, discomfort will occur. Also, if there is insufficient boning, the corset should not be used for tightlacing, as it will wrinkle and cause nerve and muscle pinching.

 (6/16/06)-61


Return to Main Medical Advice Page

Return to LISA's Main Page